My husband was diagnosed with Parkinson’s about a year ago, and managed without medication until fairly recently when his symptoms became a lot worse. In addition to the Parkinson’s he’s also registered blind after many years of treatment for advanced glaucoma.
He was prescribed Madopar initially but after a few days couldn’t tolerate it as it was making his remaining vision darker as well as worsening his balance and stability. His medication was then changed to Sinemet but that had exactly the same effect on his mobility and on his vision. Because his symptoms are now a great deal worse than they were initially, his consultant has recommended trying the Madopar once more. However, after just three days now he’s finding it more and more intolerable. He is very sleepy, his balance is very precarious and he just feels that the medication is making things worse rather than better.
What we need to know is whether this happens to other people? I’ve tried searching for information but cannot find anything to indicate adverse effects such as the ones my husband is experiencing. Also, would he have to spend some time getting used to the medication? Or is it supposed to work straightaway?
I’d be really grateful for some assistance here - many thanks.